Aa
A
A
A
Close
Depression Community
10.5k Members
Avatar universal

wellbutrin side affects

I have switched from prozac to wellbutrin xl due to sexual side affects.  Prozac worked great for everything else for the past 11 years.  I have been on Wellbutrin for 3 days and have severe insomnia, constipation and dizziness.  Will these side effects last long?  Will they go away eventually?  Thanks
5 Responses
450928 tn?1216897871
I am having side effects from Wellbutrin Sr after one week: Had to lower dose because of
insomnia, but now feel Nasty agitation, increased anxiety, atpical depression. This has been only ONE week. I have read of some people who said this med can be a bit tricky
in the beginning, others who discontinued.
I was unable to reach my doctor.
I certainly suggest you try to reach your ASAP
I hope other members will comment on your post and mine
Avatar universal
Are you sure the symptoms your getting are not from discontinuation of the Prozac?
242912 tn?1402547092
Wellbutrin has a very stimulating quality to it.  I took this med years ago, but couldn't tolerate the insomnia and shakiness that came with it.  I felt like I had drunk 10 cups of coffee and couldn't think straight.  

Of course, like Hensley says, it could be from the discontinuation of the Prozac.
Avatar universal
The insomnia has still not gone away for me and I have been on Wellbutrin for a year. It has turned me into a raging beast. I'm an agressive driver and a nasty witch to everyone. I'm to stimulated and obsessed with food... the sleepless nights and horrendous moods are going to make me certifiably crazy. I'm working on getting off Wellbutrin but have no clue where to go next. Good Luck.

PS I huge caution, do NOT drink any alcohol on these pills. It lowers your seizure threshold and enhances the effects of alcohol... trust me
Avatar universal
Hey. I have read through the forums and wanted to share my experience with wellbutrin. I have been on wellbutrin for a year. I stared by taking 150mg twice daily and recently lowered my dose by only taking 150mg once a day. I, too, have become agressive to where I get such rage built up inside me that I feel like I could literally tear my hair our or agressively assault someone. I have never been like that before and I am afraid I am going to lose it. I also experience extreme dizziness, fatigue, and confusion. I do like that I hadn't noticed any chage in my sex drive nor my weight (maybe LOST a few pounds). Overall, I don't like this medication because of the side effects especially since I don't think its helping with my depression anymore since I have had a lot of symptoms again. This is my first and only antidepressant prescription. I'm thinking about switching to prozac but reviews I have read may be steering me away.    
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.